MAUDE Adverse Event Report: WEST PHARMACEUTICAL SERVICES AZ, INC. VIAL2BAG ADVANCED®  20MM ADMIXTURE DEVICE; VIAL2BAG 20MM

WEST PHARMACEUTICAL SERVICES AZ, INC. VIAL2BAG ADVANCED®  20MM ADMIXTURE DEVICE; VIAL2BAG 20MM
Model Number VIAL2BAG ADVANCED®  20MM ADMIXTURE DEVICE
Medical Device Problem Codes Contamination (1120); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
West pharma.Services il, ltd.(west israel)  investigated  a complaint received by progressive medical inc.  regarding a vial2bag advanced ® 20mm admixture device where the spike portion was found to be contaminated.  the customer did not return the device to west for evaluation as it was discarded by the facility.  however, a photograph of the device was provided to west and visible contamination of the device was verified.According to the supplier's evaluation, the visible spots on the spike were determined to be embedded spots of degraded plastic material (polyethylene) which occurred during the injection molding process of the cap (shield).  degradation of the plastic occurred due to high temperatures of plasticization group of the molding machine.  additionally, contaminated caps (shields) most likely resulted from insufficient maintenance of the molds and molding machine.  cleaning of the molding machine and presence of the surface sticky mold were implemented by the supplier.
 
Event or Problem Description
On (b)(6) 2022, progressive medical, inc.Contacted west pharmaceutical services, inc.(west), to report a complaint from a customer that upon opening a vial2bag advanced® 20mm admixture device, lot number f427, the spike portion was found to be contaminated.  it was reported that the device is used for unit mixing of intravenous (iv) piggybacks.Two other packages were opened with the same lot and expiry date and both were visibly clean and appeared uncontaminated.The complaint was re-evaluated and deemed as reportable based on a clinical impact assessment date of (b)(6) 2023.
 
Additional Manufacturer Narrative
This follow up report is being sent as a correction since the initial mdr submitted on 27feb2023 and filed under manufacturer report number 3000223297-2023-00001, was sent under the incorrect manufacturer report number (3000223297)- west pharma.Services il, ltd.West pharmaceutical services az, inc.(3015176617) is registered as the legal manufacturer and spec developer for the vial2bag advanced® 20mm admixture device.The correct manufacturer report number should be 3015176617-2023-00001.

Brand Name
VIAL2BAG ADVANCED®  20MM ADMIXTURE DEVICE
Common Device Name
VIAL2BAG 20MM
Manufacturer (Section D)
WEST PHARMACEUTICAL SERVICES AZ, INC.
7400 e. tierra buena lane
ste. 101
scottsdale AZ 85260
Manufacturer (Section G)
WEST PHARMACEUTICAL SERVICES AZ, INC.
7400 e. tierra buena lane
ste. 101
scottsdale AZ 85260
Manufacturer Contact
lynn lundy
7400 e. tierra buena lane
ste. 101
scottsdale, AZ 85260
4848853298
MDR Report Key16448587
Report Number3000223297-2023-00001
Device Sequence Number5860252
Product Code LHI
UDI-Device Identifier10850022888011
UDI-Public10850022888011
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model NumberVIAL2BAG ADVANCED®  20MM ADMIXTURE DEVICE
Device Catalogue Number6070030
Device Lot NumberF427
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown